Alert archive / Illinois / Tornado Warnings in 1999

Tornado Warning 60, NWS Lincoln, IL

June 4, 1999Christian County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 4, 1999, 6:01 PM CDT for Christian County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 1999, 6:01 PM CDT (23:01 UTC)
Expired
Jun 4, 1999, 6:15 PM CDT
In force
14 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Christian County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 4:30 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 042301
TORSPI
ILC021-042315-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
601 PM CDT FRI JUN 4 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 615 PM CDT

* AT AT 555 PM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE
  TORNADO 5 MILES NORTHWEST OF PANA... MOVING EAST SOUTHEAST AT 45
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ROSAMOND
  PANA
  AREAS WEST OF LAKE PANA

IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR
INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD
BE ABANDONED FOR A SAFER SHELTER.

SMITH/AUTEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:33 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 4, 2:33 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT FRI JUN 4 1999

SVR WX POSSIBLE THIS AFTN AND EVENING AS LINE OF STORMS CONTS TO MOVE SE
INTO WCNTRL IL. SVR BOX ISSUED FOR PORTION OF AREA. WILL GROUP THEM
TOGETHER FOR TONIGHT. REMAINDER OF AREA WILL PUT LIKELY POPS IN. MCS
WILL DEVELOP LATER TONIGHT AGAIN IN NRN PLAINS AND THEN TURN SE AND MOVE
ACRS NRN HALF OF IL LATE TONIGHT AND INTO TOM MORN.

COULD SEE SOMEMORE PCPN TOMORROW AFTN AND EVE IF ANY OUTFLOW BNDRIES
DECIDE TO FLARE AGAIN LIKE TODAY. OTHERWISE WARMER AND MORE HUMID WX IS
ARRIVING FOR WEEKEND AND INTO NEXT WEEK.

NOT ALOT OF TIME FOR MORE TALK. CALL IF NEED MORE.

WILL TRY FOR OZFILX.

PRELIMINARY CtCF FOR COORDINATION.

SPI BB 067/087 069/089 77743
PIA BB 065/085 068/088 77743
DEC BB 067/087 069/089 77643
CMI BB 062/084 066/087 77643
MTO BB 066/086 069/089 77633
LWV BB 066/086 069/089 77533

AUTEN

In the hours before

Local storm report, Jun 4, 5:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT FRI JUN 04 1999

...THIS IS VERY PRELIMINARY...ADDITIONAL REPORTS WILL BE SENT LATER...

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0335 PM    MAQUON                    IL    .75 INCH HAIL
06/04/99   KNOX                            FROM ESDA SPOTTER

0420 PM    GERMANTOWN HILLS          IL    1.75 INCH HAIL
06/04/99   WOODFORD                        FROM ESDA SPOTTER

0423 PM    WASHINGTON                IL    .75 INCH HAIL
06/04/99   TAZEWELL                        FROM COUNTY ESDA.

0426 PM    TREMONT                   IL    1.75 INCH HAIL
06/04/99   TAZEWELL                        FROM ESDA SPOTTER.

0426 PM    SAN JOSE                  IL    .75 INCH HAIL
06/04/99   LOGAN                           FROM NWS EMPLOYEE.

0426 PM    SAN JOSE                  IL    .75 INCH HAIL
06/04/99   MASON                           FROM NWS EMPLOYEE.

0445 PM    MINONK                    IL    TORNADO
06/04/99   WOODFORD                        SPOTTER REPORTED
                                           TORNADO NORTH OF
                                           MINONK.FROM ESDA SPOTTER.

0445 PM    METAMORA                  IL    WIND DAMAGE
06/04/99   WOODFORD                        TREEA UPROOTED AND TREE
                                           LIMBS DOWN. CEDAR POLE
                                           UPROOTED. FROM ESDA.

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:53 PM CDTSevere Thunderstorm WarningILXKnox, Stark67 min
Jun 4, 3:27 PM CDTSevere Thunderstorm WarningILXFulton, Peoria63 min
Jun 4, 3:51 PM CDTTornado WarningILXMarshall54 min
Jun 4, 4:01 PM CDTTornado WarningILXMason, Schuyler59 min
Jun 4, 4:01 PM CDTTornado WarningILXTazewell, Woodford59 min
Jun 4, 4:30 PM CDTTornado WarningILXDeWitt, Logan, McLean, Menard60 min
Jun 4, 4:30 PM CDTTornado WarningILXCass60 min
Jun 4, 4:50 PM CDTTornado WarningILXMacon, Sangamon55 min
Jun 4, 4:50 PM CDTTornado WarningILXMorgan, Scott55 min
Jun 4, 5:11 PM CDTTornado WarningILXPiatt49 min
Jun 4, 5:11 PM CDTTornado WarningILXChristian49 min
Jun 4, 5:27 PM CDTTornado WarningILXDeWitt, McLean33 min
Jun 4, 5:33 PM CDTTornado WarningILXChampaign, Douglas, Moultrie57 min
Jun 4, 5:33 PM CDTTornado WarningILXShelby57 min
Jun 4, 5:47 PM CDTTornado WarningILXMacon, Piatt28 min
Jun 4, 6:11 PM CDTTornado WarningILXColes64 min
Jun 4, 6:25 PM CDTTornado WarningILXChampaign, Douglas35 min
Jun 4, 6:25 PM CDTTornado WarningILXShelby35 min
Jun 4, 6:34 PM CDTTornado WarningILXCumberland, Effingham56 min
Jun 4, 6:34 PM CDTTornado WarningILXEdgar, Vermilion56 min
Jun 4, 6:43 PM CDTTornado WarningILXClark, Clay, Jasper62 min

Nearby

Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.